MAUDE Adverse Event Report: NIPRO CORPORATION (ODT) NIPRO SAFELET CATHETER; IV CATHETER

NIPRO CORPORATION (ODT) NIPRO SAFELET CATHETER; IV CATHETER
Model Number CI+2025-2C
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial investigation report attached is on device history record and retained samples only.Still pending return of samples for investigation.
 
Event or Problem Description
Iv catheter was placed during a routine canine ovariohysterectomy that started at 8:47am on monday (b)(6) 2025.The iv catheter would have been placed a few minutes before surgery.Surgery ended at 9am, the iv catheter was removed at approximately 9:05 am and immediately the recovery tech noticed the iv catheter was not intact.The doctor went back into surgery at 9:10 am to try and remove it.Catheter had less than an hour inserted in the vein.The catheter was not successfully removed.Only the hub, the polypropylene section migrated.This is the first time this type of incident occurred.The patient is stable; the cardiologist was unsuccessful in removing the catheter from a distal pulmonary artery where it settled.Additional information received from the chief veterinary medical officer stating; the patient is stable, and there have been no secondary comorbidities linked to the issue.They are waiting for an update regarding timing of the removal.An adverse event report was submitted to health canada by the chief veterinary medical officer and he stated that it was indicated in the report that this was likely due to user error and that there was no evidence to suggest device failure.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
NIPRO SAFELET CATHETER
Common Device Name
IV CATHETER
Manufacturer (Section D)
NIPRO CORPORATION (ODT)
8-7, hanuki-yachi
niida-aza
ohdate-shi, akita 018-5 794
JA  018-5794
Manufacturer (Section G)
NIPRO CORPORATION (ODT)
8-7, hanuki-yachi
niida-aza
ohdate-shi, akita 018-5 794
JA   018-5794
Manufacturer Contact
michelle tejada
3150 nw 107th avenue
miami, FL 33172
3055997174
MDR Report Key22151178
Report Number9610987-2025-00012
Device Sequence Number12715699
Product Code FOZ
UDI-Device Identifier10383790006368
UDI-Public10383790006368
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCI+2025-2C
Device Lot Number23G11C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown